Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 125, NWS Norman, OK

April 27, 2021Baylor County, Foard County, Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 27, 2021, 7:09 PM CDT for Baylor County, Foard County, Knox County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2021, 7:09 PM CDT (00:09 UTC)
Expired
Apr 27, 2021, 8:00 PM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baylor County, TX, Foard County, TX, Knox County, TX

The radar

The Dyess AFB radar (KDYX), 119 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 1:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
692 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

762 
WUUS54 KOUN 280009
SVROUN
TXC023-155-275-280100-
/O.NEW.KOUN.SV.W.0125.210428T0009Z-210428T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
709 PM CDT Tue Apr 27 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Foard County in northern Texas...
  Knox County in northern Texas...
  West central Baylor County in northern Texas...

* Until 800 PM CDT.

* At 708 PM CDT, a severe thunderstorm was located near Knox City,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Munday, Knox City, Benjamin, Red Springs, Vera, Gilliland and
  Rhineland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3340 9993 3346 10000 3348 9999 3360 9995
      3384 9958 3361 9934 3344 9960 3340 9971
TIME...MOT...LOC 0008Z 227DEG 28KT 3345 9987 

HAIL...1.00IN
WIND...60MPH
 
$$

JT
1 follow-up statement
869 
WWUS54 KOUN 280036
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
736 PM CDT Tue Apr 27 2021

TXC023-155-275-280100-
/O.CON.KOUN.SV.W.0125.000000T0000Z-210428T0100Z/
Foard TX-Knox TX-Baylor TX-
736 PM CDT Tue Apr 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN FOARD...KNOX AND WEST CENTRAL BAYLOR COUNTIES...

At 735 PM CDT, a severe thunderstorm was located near Rhineland, 
moving northeast at 30 mph. Another severe thunderstorm located 
about 3 miles southwest of Knox City, is moving northeast at 30 mph 
into Knox County.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Munday, Knox City, Benjamin, Red Springs, Vera, Gilliland and
Rhineland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3340 9993 3346 10000 3348 9999 3360 9995
      3384 9958 3361 9934 3344 9960 3340 9971
TIME...MOT...LOC 0035Z 224DEG 28KT 3358 9967 

HAIL...1.50IN
WIND...60MPH
 
$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:36 PM CDT, 33 minutes earlier.

Area forecast discussion, Apr 27, 6:36 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Norman OK
636 PM CDT Tue Apr 27 2021

...New AVIATION, UPPER AIR...

.SHORT TERM...
(This evening through Wednesday)
Issued at 202 PM CDT Tue Apr 27 2021

Thunderstorm initiation has begun in west Texas and this activity
will spread and expand northeast this afternoon and this evening.
Clearing of the mid and high level clouds will allow
destabilization across the west this afternoon, so instability
will increase this afternoon in these area. It is still a little
more in question about how much destabilization we will get
farther northeast as to whether storms toward central Oklahoma
will be surface-based or more elevated. But with time overnight,
the threat will shift more from severe thunderstorm potential to
heavy rain potential as thunderstorm coverage increases. We issued
a Flood Watch already for this scenario as forecast precipitable
water amounts of 1.75" to 2" are quite extreme for late April.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 244 PM CDT Tue Apr 27 2021

The storm system over the southern Plains will be slow to move
away, so rain/thunderstorm chances will diminish only slowly
Wednesday night into Thursday. Rain will end gradually from
northwest to southeast, while drier air moves into the region from
the northwest.

The upper-level system responsible for the current rain/storms is
forecast to cut off over Texas. The various models have very
different ideas as to how the cutoff low will evolve, as is
commonly the case. This leads to rather low-confidence forecasts
from the weekend into early next week.

The most likely scenario is that the upper low will drift slowly
east, similar to, but a little faster than, the 12Z ECMWF outlook.
This would cause a bit of moisture return over our southeast this
weekend, leading to low chances for showers on Sunday. Beyond
that, there is no clear preference in outcomes, so the forecast is
basically a mix of the possibilities.

&&

.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Tue Apr 27 2021

Widespread TSRA are expected through the period. There will be
early breaks in the activity over southeast and northwest
Oklahoma, but rain and storms should fill in over most of the
region overnight and especially early Wednesday. Ceilings are
expected to be lowest within a few hours either side of sunrise
Wednesday, with slight improvement through the day.

CmS
&&

.UPPER AIR...
Issued at 629 PM CDT Tue Apr 27 2021

No upper air flights are currently planned for tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  78  64  75  56 /  40  70  80  60
Hobart OK         82  62  78  53 /  30  70  70  40
Wichita Falls TX  83  67  79  57 /  30  70  80  50
Gage OK           82  56  75  48 /  20  30  40  40
Ponca City OK     81  64  77  55 /  20  70  80  60
Durant OK         76  67  79  61 /  40  50  80  90

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ008-013-019-020-
     023>032-038>048-050>052.

TX...Flood Watch through Thursday morning for TXZ086-089-090.

&&

SHORT TERM...26
LONG TERM....23
AVIATION...23
Hazardous weather outlook, Apr 27, 12:41 PM CDT, 6 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1241 PM CDT Tue Apr 27 2021

OKZ004>048-050>052-TXZ083>090-281130-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1241 PM CDT Tue Apr 27 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Severe thunderstorms are possible this afternoon into tonight. A
Slight Risk covers most of Oklahoma and all of western north
Texas. While large hail will be the primary hazard over the
larger area, all severe weather hazards are possible, especially
across western north Texas and southwest Oklahoma. The greatest
risk for severe weather will be late afternoon into the early
evening.

.Heavy Rainfall and Flooding...
Heavy rainfall with the potential for flooding is possible
tonight.

.Fire Weather...
Elevated fire weather conditions are possible across northwest
Oklahoma late morning into this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
There is a Slight Risk of thunderstorms south of line from near
Woodward, to Enid, and to Stillwater. Thunderstorms are forecast
to exit to the east Wednesday morning with additional
thunderstorms expected to redevelop by the afternoon. While large
hail will be the primary hazard over the larger area, all severe
weather hazards are possible, especially across western north
Texas and southwest Oklahoma. Thunderstorms should exit the area
early Thursday morning.

.Heavy Rainfall and Flooding...
Heavy rainfall and flooding will continue to be a hazard on
Wednesday into early Thursday. During this period, the greatest
risk for flooding will be across southeast and south central
Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Apr 27, 4:14 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
414 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     FUNNEL CLOUD     7 NNW GILLILAND         33.82N 99.72W
04/27/2021                   FOARD              TX   PUBLIC

            TWEET WAS SENT TO US VIA NWS CHAT. PICTURE
            WAS HARD TO DECIPHER WHETHER THE FUNNEL WAS
            ON THE GROUND OR NOT.

&&

RCB
Local storm report, Apr 27, 4:20 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND GST     2 SE TRUSCOTT           33.73N 99.79W
04/27/2021  M69 MPH          KNOX               TX   MESONET

&&

RCB
Local storm report, Apr 27, 4:25 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             3 W TRUSCOTT            33.75N 99.86W
04/27/2021  M3.00 INCH       KNOX               TX   CO-OP OBSERVER

            CORRECTS PREVIOUS HAIL REPORT FROM 3 W
            TRUSCOTT. PICTURE WAS SENT IN OF 3 INCH
            HAIL.

&&

RCB
Local storm report, Apr 27, 4:39 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             3 WNW GRAYBACK          34.01N 99.22W
04/27/2021  E1.00 INCH       WILBARGER          TX   TRAINED SPOTTER

&&

RCB
Special weather statement, Apr 27, 5:50 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
550 PM CDT Tue Apr 27 2021

OKZ037-TXZ083>085-272315-
Tillman OK-Foard TX-Wilbarger TX-Hardeman TX-
550 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR western Tillman...east central
Foard...northwestern Wilbarger and southeastern Hardeman Counties
Until 615 PM CDT...

AT 549 PM CDT, a strong thunderstorm was located near Lockett, moving
northeast at 60 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3438 9927 3437 9924 3434 9923 3434 9919
      3437 9920 3437 9922 3439 9921 3439 9923
      3441 9924 3458 9905 3440 9881 3401 9938
      3394 9957 3406 9963
TIME...MOT...LOC 2249Z 223DEG 51KT 3413 9935

JT
Special weather statement, Apr 27, 6:24 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
624 PM CDT Tue Apr 27 2021

OKZ036-037-TXZ083>085-087-088-280000-
Tillman OK-Jackson OK-Foard TX-Knox TX-Wilbarger TX-Baylor TX-
Hardeman TX-
624 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR western Tillman...southeastern
Jackson...southeastern Foard...northeastern Knox...Wilbarger...
northwestern Baylor and southeastern Hardeman Counties Until 700 PM
CDT...

AT 622 PM CDT, strong thunderstorms were along a line extending from
3 miles northwest of Odell to 7 miles southeast of Medicine Mound to
10 miles south of Thalia, moving northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3358 9967 3441 9959 3464 9910 3464 9908
      3393 9903
TIME...MOT...LOC 2322Z 232DEG 47KT 3437 9947 3413 9949 3383 9950

JT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:15 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger45 min
Apr 27, 7:44 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger46 min
Apr 27, 7:53 PM CDTTornado WarningOUNWichita24 min
Apr 27, 7:58 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox, Wilbarger47 min
Apr 27, 8:39 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger51 min
Apr 27, 9:06 PM CDTSpecial Weather StatementOUNBaylor39 min
Apr 27, 9:35 PM CDTSpecial Weather StatementOUNWichita25 min
Apr 27, 9:54 PM CDTSpecial Weather StatementOUNArcher51 min
Apr 27, 10:09 PM CDTSpecial Weather StatementOUNWichita51 min
Apr 27, 10:47 PM CDTAreal Flood AdvisoryOUNWichita118 min
Apr 27, 10:57 PM CDTSevere Thunderstorm WarningOUNClay20 min
Apr 27, 11:13 PM CDTSpecial Weather StatementOUNClay47 min
Apr 28, 1:13 AM CDTAreal Flood AdvisoryOUNArcher, Clay, Wichita4 hr
Apr 28, 3:11 AM CDTFlash Flood WarningOUNArcher, Clay, Wichita6 hr
Apr 28, 3:33 AM CDTSpecial Weather StatementOUNWichita27 min
Apr 28, 4:00 AM CDTSpecial Weather StatementOUNBaylor30 min
Apr 28, 4:24 AM CDTAreal Flood AdvisoryOUNArcher, Baylor3 hr
Apr 28, 4:57 AM CDTSpecial Weather StatementOUNClay33 min
Apr 28, 5:28 AM CDTTornado WarningOUNClay17 min
Apr 28, 4:38 PM CDTSpecial Weather StatementOUNHardeman37 min
Apr 28, 5:12 PM CDTSpecial Weather StatementOUNFoard33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.